Vol. 306, No. 2, 2020

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
Cohomological kernels of purely inseparable field extensions

Roberto Aravire, Bill Jacob and Manuel O’Ryan

Vol. 306 (2020), No. 2, 385–419
Abstract

Let F be a field of characteristic p and L a finite purely inseparable extension. The kernel Hpn+1(LF) = ker(Hpn+1F Hpn+1L) has been described by Sobiech, and independently when p = 2 by Aravire, Laghribi, and O’Ryan. When L has exponent 1, the kernel is the sum of the kernels of the simple subextensions, but when L has larger exponent it is significantly more complex. This paper determines Hpmn+1(LF) for L = F(xpe) and all m,n,e 1. Whereas the results when m = 1 used the theory of differential forms, the results for m > 1 require the de Rham Witt complex. The m > 1 case clarifies why the “messy” generators in the m = 1 case arose, as they emerge from relations in the de Rham Witt complex. As a corollary, when L is modular over F and m exceeds the exponent of L, the kernel Hpm2(LF) is the sum of the kernels of the simple subextensions.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/pjm

We have not been able to recognize your IP address 18.208.202.194 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
field theory, inseparable extensions, cohomological kernels
Mathematical Subject Classification 2010
Primary: 12F15, 12G05
Secondary: 16K50
Milestones
Received: 28 July 2019
Revised: 10 January 2020
Accepted: 14 January 2020
Published: 13 July 2020
Authors
Roberto Aravire
Instituto de Ciencias Exactas y Naturales, Facultad de Ciencias
Universidad Arturo Prat
Iquique
Chile
Bill Jacob
Mathematics Department
University of California, Santa Barbara
Santa Barbara, CA
United States
Manuel O’Ryan
Instituto de Matematica y Fisica
Universidad de Talca
Avenida Lircay S/N
Talca
Chile